Alert archive / New York / Tornado Warnings in 2009
Tornado Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at May 16, 2009, 4:52 PM EDT for Chemung County, Tioga County, New York. It was in force for 38 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2009, 4:52 PM EDT (20:52 UTC)
- Expired
- May 16, 2009, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Tioga County, NY
The radar
The Binghamton radar (KBGM), 31 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:00 PM EDT | TORNADO | 2 N Waverly, NY | STORM SURVEY TEAM DETERMINED THAT DAMAGE FROM SEVERE THUNDERSTORMS WAS CAUSED BY A TORNADO TOUCHDOWN NEAR STATE ROUTE 34, ABOUT 2 MILES NORTH OF WAVERLY. ESTIMATED SPEEDS WITHIN THIS TORNADO WERE 60 MPH GIVING THIS A RATING OF EF-0 ON THE ENHANCED FUJITA SCALE |
| May 16, 5:02 PM EDT | TORNADO | 3 N Waverly, NY | PUBLIC SAW TORNADO TOUCH DOWN NEAR TALMADGE HILL ROAD WEST. ROOF BLOWN OFF BARN. TREES DOWN. MINOR DAMAGE TO TRAILERS IN VICINITY. |
| May 16, 5:03 PM EDT | TSTM WND DMG | 4 N Chemung, NY | EMERGENCY MANAGEMENT REPORTED STRUCTURAL DAMAGE ON WYNCOOP CREEK RD NORTH OF THE VILLAGE OF CHEMUNG. IT HAS BEEN REPORTED THAT 8 HOMES RECEIVED DAMAGE AND 1 BARN. A ROOF WAS TORN OFF ONE HOME, AND HALF THE ROOF OFF ANOTHER. OTHER STRUCTURES RECEIVED MINOR DAMA |
| May 16, 5:05 PM EDT | TORNADO | 5 Ne Nichols, NY | PORTION OF ROOF AND EDGING TORN OFF HOUSE. PUBLIC SAW TORNADO TOUCH DOWN. 4 TREES DOWN. NWS EMPLOYEE FOUND DAMAGE AT THE SCENE. |
| May 16, 5:05 PM EDT | TORNADO | 5 Ne Waverly, NY | PORTION OF ROOF AND EDGING TORN OFF HOUSE. PUBLIC SAW TORNADO TOUCH DOWN. 4 TREES DOWN. NWS EMPLOYEE FOUND DAMAGE AT THE SCENE. NOTE - TORNADO OCCURRED NEAR CHEMUNG - TIOGA COUNTY LINE. WAS ERRONEOUSLY NOTED AS BROOME EARLIER. |
| May 16, 5:25 PM EDT | HAIL 1 | Owego, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KBGM 162052 TORBGM NYC015-107-162130- /O.NEW.KBGM.TO.W.0002.090516T2052Z-090516T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 452 PM EDT SAT MAY 16 2009 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK... SOUTHERN TIOGA COUNTY IN CENTRAL NEW YORK... * UNTIL 530 PM EDT * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WAVERLY... MOVING EAST AT 35 MPH. * THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR... BARTON BY 500 PM EDT... TIOGA CENTER BY 510 PM EDT... LOUNSBERRY BY 515 PM EDT... OWEGO BY 520 PM EDT... NEWARK VALLEY AND 6 MILES NORTH OF APALACHIN BY 530 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT OR AN INTERIOR ROOM...AWAY FROM WINDOWS. && LAT...LON 4226 7612 4207 7611 4200 7663 4210 7676 TIME...MOT...LOC 2052Z 249DEG 28KT 4205 7657 $$ PADAVONA
1 follow-up statement
000
WWUS51 KBGM 162115
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
515 PM EDT SAT MAY 16 2009
NYC107-162130-
/O.CON.KBGM.TO.W.0002.000000T0000Z-090516T2130Z/
TIOGA NY-
515 PM EDT SAT MAY 16 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL
TIOGA COUNTY...
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TIOGA CENTER...
MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
CATATONK BY 520 PM EDT...
OWEGO BY 525 PM EDT...
FOSTER...WELTONVILLE AND CAMPVILLE BY 530 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4216 7652 4226 7613 4223 7612 4207 7611
4202 7645
TIME...MOT...LOC 2115Z 251DEG 26KT 4211 7636
$$
PADAVONAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 16, 3:19 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 16, 3:19 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT SAT MAY 16 2009 .SYNOPSIS... A COLD FRONT MOVING ACROSS LAKE ONTARIO WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH THIS EVENING. AN UPPER LEVEL STORM SYSTEM DROPPING INTO LOWER ONTARIO, WILL BRING A COOL, BUT DRY WEATHER PATTERN TO NY AND PA THROUGH MID WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... LINE OF STRONG TO SEVERE THUNDERSTORMS HAS FIRED ALONG PRE- FRONTAL TROF. WE BELIEVE THE SEVERE THREAT WILL BE CONFINED TO STORMS ALONG AND CLOSE TO THIS PRE-FRONTAL TROF, AS STRATUS MOVING IN FROM THE WEST SHOULD STABILIZE ATMOSPHERE LATER. BEST CHANCE FOR SUPER CELLULAR CONVECTION AND ISOLATED TORNADOES WILL BE FROM FINGER LAKES TOWARD ONONDAGA AND WESTERN ONEIDA COUNTIES, WHERE LOW LEVEL SHEAR IS POTENT AND CAPES HAVE CLIMBED TO AROUND 1000 J/KG. PREVIOUS DISCUSSION... MESOSCALE ANALYSIS DEPICTS A SMALL AREA OF 800-1300 J/KG CAPES DEVELOPING OVER SOUTHWESTERN NY, COINCIDENT WITH DIURNAL HEATING UNDER CLEARING SKIES. THIS BREAK IN THE CLOUDS IS MOVING NORTHEAST TOWARD THE FINGER LAKES REGION, AND WILL SOON CAUSE DESTABILIZATION OVER OUR NORTHERN FORECAST AREA. PLENTY OF CLOUDS FOLLOW IN ITS WAKE HOWEVER, AND THIS WILL MUTE CAPES SUBSTANTIALLY. RUC13 APPEARS TO BE PRODUCING A VERY REALISTIC PICTURE, GENERATING 800-1100 J/KG CAPE VALUES FROM THE CENTRAL SOUTHERN TIER UP THE LAKE PLAIN FOR THE AFTERNOON HOURS. STRONG KINEMATICS ARE ALREADY IN PLACE. BRN SHEAR VALUES OF 70 TO 100 AND SR HELICITY VALUES OF 350-500 OVER MUCH OF THE FORECAST AREA, ESPECIALLY THE NORTHERN HALF, SPELL OUT THE NEED FOR ADDED CONCERN THIS AFTERNOON AND EVENING. SHOULD AMPLE INSTABILITY BE REALIZED, ORGANIZED SEVERE CONVECTION IS LIKELY. THE THREAT FOR SUPERCELL DEVELOPMENT AND POSSIBLY TORNADOES WILL BE HIGHEST LATE THIS AFTERNOON AND EARLY THIS EVENING FROM THE SOUTHERN FINGER LAKES TOWARD SYRACUSE. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/... THUNDERSTORM THREAT WILL MOVE EAST OF I-81 THIS EVENING AS COOLER, MORE STABLE AIR FILTERS INTO WESTERN NEW YORK. COLD FRONT WILL STALL ACROSS THE CATSKILLS AND POCONOS REGION EARLY SUNDAY MORNING, SO WE WILL KEEP A FEW SHOWERS OVER THIS AREA THROUGH ABOUT 9-10 AM. UPPER LEVEL VORTEX WILL DROP INTO ONTARIO AND QUEBEC ON SUNDAY AFTERNOON, REINFORCING THE COOL/DRY AIR ADVECTION INTO NY/PA. MODEL SOUNDINGS ARE UNUSUALLY DRY FOR THIS LATE INTO MAY, SO WE WILL GO FOR MAINLY SUNNY SKIES SUNDAY AFTERNOON. THE PATTERN WILL HOLD THROUGH MONDAY. WE WILL NEED TO WATCH FOR FROST/FREEZE CONDITIONS EARLY MONDAY MORNING. BL-850 TEMPS ARE ANOMALOUSLY COLD, SKIES SHOULD BE COMPLETELY CLEAR, AND WINDS WILL BECOME LIGHT AFTER SUNSET. THIS WILL ALLOW RAPID NOCTURNAL COOLING WITH PROJECTED MINIMUM TEMPERATURES BETWEEN 31F AND 36F. ISOLATED COLDER TEMPERATURES ARE EXPECTED IN THE SHELTERED VALLEYS, PARTICULARLY TO THE EAST OF INTERSTATE-81. MONDAY WILL BE SUNNY, BUT STILL COOL. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A COLD FRONT WILL MOVE THROUGH NEW YORK AND REACH JUST INTO PA TUESDAY NIGHT AND WEDNESDAY MORNING WHICH WILL BRING THE CHANCE FOR SOME RAIN SHOWERS. A RIDGE WILL BUILD IN BEHIND THE FRONT BEGINNING WEDNESDAY NIGHT. THIS WILL ALLOW TEMPS TO GRADUALLY WARM THROUGH THE END OF THE WEEK. ANOTHER COLD FRONT MAY TRY TO PUSH INTO THE AREA FRIDAY NIGHT AND SATURDAY BRINGING YET ANOTHER ROUND OF SHOWERS TO THE CWA. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... MOSTLY MVFR AND VFR CONDITIONS ARE IN EFFECT THIS AFTERNOON. THE TAFS REFLECT THE POSSIBILITY OF SEVERE STORMS MOVING THROUGH THE AREA LATER THIS AFTERNOON. THIS IS REFLECTED BY THE TEMPO GROUP WITH HIGH WINDS POSSIBLE. THIS IS EXPECTED TO BE THE MAIN THREAT. THERE IS ALSO THE POTENTIAL FOR A FEW OF THE STORMS TO HAVE PENNY TO NICKLE SIZED HAIL. THE ATMOSPHERE IS EXPECTED TO STABILIZE BEHIND THIS LINE OF STORMS. HOWEVER THERE IS THE POTENTIAL FOR ANOTHER SEVERE STORM THROUGH 8PM EDT THIS EVENING. VFR CONDITIONS ARE EXPECTED TO RETURN THROUGH THE NIGHT AND BE IN PLACE TOMORROW. OUTLOOK... SAT NIGHT...EARLY EVENING RESTRICTIONS LIKELY IN THUNDERSTORMS BEFORE 03Z. MVFR/IFR FOG POSSIBLE OVERNIGHT IN AREAS THAT RECEIVE HEAVY RAIN. SUN THRU WED...VFR. && .FIRE WEATHER... NO FIRE WEATHER PROBLEMS ARE ANTICIPATED INTO SUNDAY. WITH DRY AIR AND HIGH PRESSURE FUELS WILL DRY DURING THE DAY...SUNDAY TO TUESDAY. AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 30 PERCENT SUNDAY TO TUESDAY. AFTER A WINDY DAY SUNDAY...MONDAY AND TUESDAY WILL HAVE WINDS UNDER 15 MPH. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...DJP LONG TERM...SLI AVIATION...SLI FIRE WEATHER...
Hazardous weather outlook, May 16, 2:32 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT SAT MAY 16 2009 NYZ009-015>018-022>025-036-037-044-171845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 232 PM EDT SAT MAY 16 2009 ...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND MAYBE SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS DUE TO DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. TEMPERATURES WILL DROP TO NEAR FREEZING EARLY MONDAY...LIKELY RESULTING IN AREAS OF FROST. MORE FROST IS POSSIBLE TUESDAY MORNING WITH LOW TEMPERATURES IN THE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. NYZ045-046-055>057-PAZ038>040-043-044-047-072-171845- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 232 PM EDT SAT MAY 16 2009 ...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND MAYBE SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS DUE TO DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. TEMPERATURES WILL DROP TO NEAR FREEZING EARLY MONDAY...LIKELY RESULTING IN AREAS OF FROST. MORE FROST IS POSSIBLE TUESDAY MORNING WITH LOW TEMPERATURES IN THE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. NYZ062-PAZ048-171845- SULLIVAN-PIKE- 232 PM EDT SAT MAY 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND MAYBE SMALL HAIL. THE CHANCE FOR SEVERE WEATHER IS LOW IN THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MUCH COLDER AIR WILL MOVE INTO THE AREA SUNDAY. TEMPERATURES WILL DROP TO NEAR FREEZING EARLY MONDAY...LIKELY RESULTING IN AREAS OF FROST. MORE FROST IS POSSIBLE TUESDAY MORNING WITH LOW TEMPERATURES IN THE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAB
In the hours before
Special weather statement, May 16, 1:38 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 138 PM EDT SAT MAY 16 2009 NYZ015>017-161830- CAYUGA NY-SENECA NY-YATES NY- 138 PM EDT SAT MAY 16 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL CAYUGA...NORTHEASTERN YATES AND NORTHERN SENECA COUNTIES... * AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KENDAIA...AND MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WATERLOO AND PACKWOOD CORNERS AT 145 PM EDT... SENECA FALLS AND MAGEE AT 150 PM EDT... CAYUGA AND CANOGA AT 155 PM EDT... FOSTERVILLE AND MAPLETON AT 200 PM EDT... AUBURN AND THROOPSVILLE AT 205 PM EDT... SENNETT AND MELROSE PARK AT 210 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY PADAVONA
Special weather statement, May 16, 2:50 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SAT MAY 16 2009 PAZ038-161945- BRADFORD PA- 250 PM EDT SAT MAY 16 2009 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN BRADFORD COUNTY... * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR SYLVANIA...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SYLVANIA AT 255 PM EDT... TROY AT 300 PM EDT... LEONA AND SPRINGFIELD AT 305 PM EDT... WETONA AND WEST BURLINGTON AT 310 PM EDT... BURLINGTON AND BENTLEY CREEK AT 315 PM EDT... EAST SMITHFIELD AND RIGGS AT 320 PM EDT... WILAWANA AT 325 PM EDT... MILAN AND ULSTER AT 330 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. SI
Special weather statement, May 16, 3:00 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT SAT MAY 16 2009 NYZ018-036-037-044-045-162100- CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY- 300 PM EDT SAT MAY 16 2009 ...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CORTLAND... NORTHWESTERN CHENANGO...SOUTH CENTRAL ONEIDA...SOUTHEASTERN ONONDAGA AND SOUTHERN MADISON COUNTIES... * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR TRUXTON...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... APULIA AT 405 PM EDT... TRIPOLI AT 410 PM EDT... CUYLER AND KEENEY AT 415 PM EDT... DERUYTER AT 420 PM EDT... SHEDS AT 435 PM EDT... OTSELIC AT 440 PM EDT... GEORGETOWN AT 445 PM EDT... ERIEVILLE AND NELSON AT 450 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. SI
Local storm report, May 16, 3:19 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
319 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL KING FERRY 42.67N 76.62W
05/16/2009 E0.75 INCH CAYUGA NY PUBLIC
HIGH WINDS OF UNKNOWN SPEED ALSO REPORTED.
&&
JABSpecial weather statement, May 16, 4:26 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 426 PM EDT SAT MAY 16 2009 NYZ025-036-044-045-055-162130- CHENANGO NY-CORTLAND NY-MADISON NY-TIOGA NY-TOMPKINS NY- 426 PM EDT SAT MAY 16 2009 ...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TOMPKINS...EXTREME NORTH CENTRAL TIOGA...NORTHERN CHENANGO...SOUTH CENTRAL MADISON AND SOUTHERN CORTLAND COUNTIES... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DRYDEN... AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VIRGIL AND SOUTH CORTLAND AT 435 PM EDT... CORTLAND AND LAPEER AT 440 PM EDT... FREETOWN CORNERS AND MCGRAW AT 445 PM EDT... SOLON AND TEXAS VALLEY AT 450 PM EDT... EAST FREETOWN AND WILLET AT 455 PM EDT... TAYLOR AND CINCINNATUS AT 500 PM EDT... PITCHER AND UNION VALLEY AT 505 PM EDT... PHARSALIA AND SOUTH OTSELIC AT 510 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
Local storm report, May 16, 4:52 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
452 PM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG GEORGETOWN 42.77N 75.72W
05/16/2009 MADISON NY LAW ENFORCEMENT
LAW ENFORCEMENT DISPATCHERS REPORTED GEORGETOWN HIT HARD
BY SEVERE THUNDERSTORM. ROOF TORN OFF HOME. OTHER
STRUCTURES COLLAPSED. INJURIES REPORTED, BUT UNKNOWN
NUMBER AT THIS TIME. POSSIBLE TORNADO.
&&
JABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:55 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 50 min |
| May 16, 2:07 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 53 min |
| May 16, 2:25 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 35 min |
| May 16, 2:41 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 19 min |
| May 16, 2:53 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 67 min |
| May 16, 2:59 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Schuyler, Seneca, Tompkins | 61 min |
| May 16, 3:33 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Schuyler, Seneca, Steuben, Tompkins | 57 min |
| May 16, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga, Otsego | 52 min |
| May 16, 4:18 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 42 min |
| May 16, 4:20 PM EDT | Tornado Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga | 25 min |
| May 16, 4:37 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 53 min |
| May 16, 5:02 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 58 min |
| May 16, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 64 min |
| May 16, 6:02 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 58 min |
| May 16, 6:41 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware | 2 hr |
Nearby
Tornado Warnings in New York, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.